Register Latest Topics
 
 
 


Reply
  Author   Comment  
Sammy14_dog

Registered:
Posts: 19
Reply with quote  #1 
Hi,
I have recently seen Dr EN who has started me on low dose nitrofurantoin as a first line of attack. I have been on them for 2 weeks and seem to be tolerating them. However, this weekend I suffered quite a bad flare with severe pain in my pelvic bone area. Today the pain is a bit better but I now have stinging and burning.i was wondering if this is normal and is it quite a rocky road with long term ab's.
I have to say that Dr EN was amazing. So knowledgeable and understanding. She totally knew where I was coming from as she listened to my history. She has organised an MRI and a radio active and pressure test on my kidneys and bladder. I am also able to email her team with questions or concerns but it's good to hear from people who are undergoing the same treatment.
So, if anyone has any information regarding long term abs, I would love to hear from you.
In anticipation,
Sammy dog
suzyj

Registered:
Posts: 51
Reply with quote  #2 
Hello Sammydog I think that because nitrofurantoin is focussed on and concentrates in the bladder it can cause more irritation. I am also on nitro (not long term at the moment) - 100 mg slow release twice a day and although it seems to be controlling the infection there is still irritation and I am not sure if this is infection or an irritation caused by nitro. It happened before with nitro although when I was on low dose (50 mg a night) as prevention I didn't experience any problems. That is my experience anyway and everyone is different.

Are you seeing Dr EN privately or is it through NHS. I thought I had got rid of the problem after 6 weeks of doxycycline but unfortunately the flu virus that I had a couple of weeks ago triggered it again! So I might have to go on to long term antibiotics. Whereabouts is Dr EN?

Do you take D Mannose or Oil of Oregano? Some people have had success with Chinese herbal medicine - I haven't tried it yet and of course it costs quite a lot.
coboffice

Moderator
Registered:
Posts: 991
Reply with quote  #3 
Hello Sammy14_dog

Flares during treatment for biofilm are to be expected as when you clear a layer of the biofilm other bugs can flux out from underneath causing pain or becoming active in the urine. It is important to let Ms EN know that this has happened so that she can adjust things accordingly if necessary.

You can make yourself more comfortable by drinking half a teaspoon of bicarb in warm water (as long as you have no issues with your kidneys or blood pressure) and using and ice pack between your legs or on your lower back if that helps. Do not use a heat pack as you will give the bugs a great environment in which to multiply.

Lastly, you can obtain more information on biofilm by joining Bladder Health UK as a member. You will then receive our biofilm pack which is packed full of information. If you would like to join, please download an Application Form from the website and send it into the BHUK Office with payment.

I do hope things flare down soon.
Susannah Fraser


__________________
for Bladder Health UK
Sammy14_dog

Registered:
Posts: 19
Reply with quote  #4 
Hi Suzyj,
Thank you for that. I am on 100mg at night and Miss EN reckons that I should know within 4-6 weeks if it is working or not. I am having a telephone consultation in @6 weeks time to see how things are going. I currently do not take any Chinese herbal medication I want to try just 1 thing at a time.
I see Miss EN through the NHS. My GP successfully referred me but I did wait about 5 months from the referral to my first appointment. It was Bladder Health that gave me her details. Although it is a massive journey for me (350 miles) it was well worth it and I can highly recommend her. It was so reassuring to speak to someone who understood and didn't look at you as if you were from another planet!!! She is based at UCLH.
Hope this is useful.
Sarah1975

Registered:
Posts: 29
Reply with quote  #5 
Hi Sammydog
I am also on Nitro at the moment.  I paid privately to see Dr A in Staffordshire who carried out a broth culture on my urine sample.  Enterococcus and E coli were found.  I've been on Nitro for nearly 4 weeks now (100mg 4 times per day) although from next week I'm dropping the dosage to 300mg per day for 1 month on Dr A's advice.  Like Suzyj I think the Nitro may be irritating my bladder a little, my main symptoms are feeling the need to pee all the time (although I can hold on for hours until I actually do have something in my bladder), sharp/stinging pain in my bladder and urethra when I move a certain way or bend when there is urine in my bladder, I also get urethral spasms which feel like little electric shocks after my first pee of the day.  I wonder how much progress I'm making some days but then I think how I was 2 months ago and I'm definitely better than I was then, its a very slow process.  I take some supplements also which I've read have helped some people; glucosamine/chondroitin, MSM, oil of oregano, high strength garlic and bromelein/quercetin. I take 10mg of amitriptyline daily prescribed by my GP which can help with bladder pain.  Please feel free to send me an email if you'd like to ask me anything.  My bladder symptoms started in July 2016 after a confirmed UTI (my first), took 3 weeks and 2 lots of Abs to clear the infection, no bladder issues at all prior to this.  Symptoms continued but subsequent urine samples were negative for infection with NHS testing.
Best wishes
Sammy14_dog

Registered:
Posts: 19
Reply with quote  #6 
Hi Sarah1975
Thanks for that. Do you take any pain relief?
I am struggling with the constant pain, feeling of needing to go to the loo but I don't. Burning stinging and shooting pains. Maybe all will be revealed when I have the MRI in April. I am certainly hoping so. I will look into taking supplements and see if they help.
Will keep you posted!
Best wishes
Sammydog
Sarah1975

Registered:
Posts: 29
Reply with quote  #7 
Hi Sammydog
I don't take any pain relief if possible as I have to send symptom updates to DR A weekly so don't like to mask anything if I can help it.  I did buy some Azo from Amazon which is over the counter in the USA.  I did take one the other day when I was having a bad day of feeling the need to pee all the time and it definitely did help, although I understand you can't take for more than a couple of days in a row due to the effect on your liver.  They weren't cheap either.  They are specifically for bladder pain though, they make your pee bright orange!  I do hope the MRI shows what the problem is and you can start treatment that really starts to work for you.  I saw a urologist who was a complete waste of time.  Please do keep posting about how things are going.
best wishes
Sarah1975
Sammy14_dog

Registered:
Posts: 19
Reply with quote  #8 
Hi Sarah1975
I do have Azo which I use sometimes but was a bit unsure about using them alongside ab's. Although at the moment I think it's worth a try!!!! I.usually put a hot water bottle on my pubic area (although that's not really recommended) or sit in a quite hot bath & that does give me some relief!
I'm going to email my dr again & ring on Monday to check if I should continue taking them.
Thank you for your replies it really does help to hear from other fellow sufferers. I will keep you posted.
Best wishes
Sammydog.
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.


This Forum is provided by Bladder Health UK and is intended as a place for Sufferers of Interstitial Cystitis, Bacterial Cystitis and Over Active Bladder, together with their family & friends to gather, online in a positive exchange.

BHUK is not a medical body & do not claim to have medical knowledge. It is not the intention of BHUK to provide specific medical advice, but to provide users with information to better understand their health & to manage their suffering.

Specific medical advice will not be provided & BHUK strongly advises that you consult your GP/Consultant/Urologist for professional advice.

We would hope that users of these forums will conduct themselves in a courteous and respectful manner. Any conduct not consistent with this standard will be deleted immediately and the poster may be restricted and/or terminated without warning.